Alert archive / Colorado / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 302, NWS Pueblo, CO

August 3, 2025Baca County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 3, 2025, 7:07 PM MDT for Baca County, Colorado. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2025, 7:07 PM MDT (01:07 UTC)
Expired
Aug 3, 2025, 7:45 PM MDT
In force
38 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Damage threat
Considerable
Hail
1.5 in
Wind
70.0 mph

County Baca County, CO

The radar

The Dodge City radar (KDDC), 205 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 1.1 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2025-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1679 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2025-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1679 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
1527 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

584 
WUUS55 KPUB 040107
SVRPUB
COC009-040145-
/O.NEW.KPUB.SV.W.0302.250804T0107Z-250804T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
707 PM MDT Sun Aug 3 2025

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  Southeastern Baca County in southeastern Colorado...

* Until 745 PM MDT.

* At 706 PM MDT, a severe thunderstorm was located 10 miles west of
  Richfield, moving south-southwest at 30 mph.

  HAZARD...70 mph wind gusts and ping pong ball size hail.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           considerable tree damage. Wind damage is also likely to 
           mobile homes, roofs, and outbuildings.

* This severe thunderstorm will remain over mainly rural areas of
  southeastern Baca County.

The brunt of this storm will likely remain in Morton County, Kansas, 
however strong outflow winds associated with the storm will likely 
affect extreme southeast Baca county. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3699 10221 3737 10204 3700 10204
TIME...MOT...LOC 0106Z 015DEG 27KT 3727 10198 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Hodanish
1 follow-up statement
812 
WWUS55 KPUB 040131
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
731 PM MDT Sun Aug 3 2025

COC009-040145-
/O.CON.KPUB.SV.W.0302.000000T0000Z-250804T0145Z/
Baca CO-
731 PM MDT Sun Aug 3 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR SOUTHEASTERN BACA COUNTY...

At 730 PM MDT, a severe thunderstorm was located 10 miles northwest
of Elkhart, moving south-southwest at 30 mph.

HAZARD...70 mph wind gusts and ping pong ball size hail.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings.

This severe thunderstorm will remain over mainly rural areas of
southeastern Baca County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3721 10211 3736 10204 3700 10204 3699 10221
TIME...MOT...LOC 0130Z 019DEG 26KT 3711 10203 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Hodanish

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 5:16 PM MDT, 1 hour 51 minutes earlier. Its key messages:

  • Low probability of thunderstorms developing over the eastern plains this evening. If a storm develops, severe storms are expected.
  • Very hot through next week, but thunderstorm chances decrease
Area forecast discussion, Aug 3, 5:16 PM MDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
516 PM MDT Sun Aug 3 2025

.KEY MESSAGES...

- Low probability of thunderstorms developing over the eastern plains
  this evening. If a storm develops, severe storms are
  expected.

- Very hot through next week, but thunderstorm chances decrease

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 240 PM MDT Sun Aug 3 2025

For a few hours tonight after 6PM there is a low chance for severe
thunderstorms over the far eastern plains. However, model soundings
show a stout cap aloft, which to me seems like it'll inhibit any
convection from developing, which is further supported by latest
model guidance. If they do develop, the main hazards will be 1-2"
hail, 60 to 70 MPH wind gusts, and an isolated tornado.

Tomorrow the upper level ridge in place over the desert southwest
will strengthen and amplify the ridge over Colorado, which really
limits the flow aloft and brings in very dry air. All of which leads
to hotter temperatures and drier conditions than we've been
experiencing over the past few weeks.

&&

.LONG TERM /MONDAY THROUGH SUNDAY/...
Issued at 302 AM MDT Sun Aug 3 2025

Tuesday and Wednesday...Upper ridge remains in place and strengthens
through midweek, producing even hotter temps with a dry forecast for
Tue, and isolated mt convection for Wed. Expect maximum temps to
quickly climb into the 80s to near 90F for the high valleys, and 90s
to around 100F for the plains.

Thursday through Saturday...The extended procedure wants to keep hot
conditions in place into the upcoming weekend, with afternoon
readings at or above seasonal normals. The upper ridge begins to
flatten out, with multiple shortwaves to the north allowed to dip
south into WY and CO. Afternoon and evening isolated to scattered
showers and thunderstorms are forecast for the higher terrain Thu
and Fri, then more areal coverage of scattered convection is
expected for Sat as some activity spills over onto the plains. Moore

&&

.AVIATION /00Z TAFS THROUGH 00Z MONDAY/...
Issued at 515 PM MDT Sun Aug 3 2025

VFR conditions are expected at KALS, KCOS, and KPUB through the
next 24 hours. Winds will weaken overnight, with southeast gusts
20-25 knots expected Monday afternoon and evening at KCOS and
KPUB.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...SKELLY
LONG TERM...MOORE
AVIATION...GARBEROGLIO
Hazardous weather outlook, Aug 3, 11:43 AM MDT, 7 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1143 AM MDT Sun Aug 3 2025

COZ058>089-093>099-041745-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1143 AM MDT Sun Aug 3 2025

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

There is a low chance for strong to severe thunderstorms east of
a La Junta to Kim line this afternoon and evening. Right now, I do
not expected thunderstorms to develop, but if they do the
thunderstorms will be capable of producing hail 2 inches in
diameter, damaging winds near 60 mph and an isolated tornado may
be possible. Thunderstorm chances diminish after 6PM.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Drier, hotter conditions move into the region starting Monday.
Isolated afternoon and evening showers and thunderstorms are
forecast for the higher terrain on Monday and Wednesday, then
convection chances increase for the mountains Thursday and Friday.
Greater areal coverage of scattered convection is expected on
Saturday as activity spills onto the eastern plains.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.

SKELLY/EHR

In the hours before

Special weather statement, Aug 3, 4:06 PM MDT, 3 hours 1 minute before
Special Weather Statement
National Weather Service Pueblo CO
406 PM MDT Sun Aug 3 2025

COZ099-032230-
Springfield Vicinity/Baca County CO-
406 PM MDT Sun Aug 3 2025

...Thunderstorms starting to develop in Baca county...

At 403 PM MDT, Doppler radar was indicating convection starting to
develop 7 miles southwest of Vilas, or 9 miles southeast of
Springfield, moving south at 10 mph.

The environment over Baca county is very unstable. The potential
exist for this storm to continue to intensify and become severe.
Folks in Baca county should be alert for the potential of rapidly
changing weather conditions this afternoon. If this storm should
intensify, it could produce damaging winds, large hail and possibly
a tornado.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3735 10266 3736 10243 3712 10235 3709 10268
TIME...MOT...LOC 2203Z 354DEG 9KT 3729 10254

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Hodanish

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 7:40 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBBaca20 min
Aug 4, 2:52 PM MDTRed Flag WarningPUBChaffee, Lake29 hr
Aug 4, 3:50 PM MDTSpecial Weather StatementPUBBent25 min
Aug 4, 4:12 PM MDTSpecial Weather StatementPUBKiowa33 min
Aug 4, 4:20 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBBent, Kiowa, Prowers40 min
Aug 4, 4:27 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBBent33 min
Aug 4, 4:58 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBBent, Kiowa, Prowers32 min
Aug 4, 5:00 PM MDTSevere Thunderstorm WarningPUBBent, Kiowa, Prowers30 min
Aug 4, 5:31 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBBent29 min
Aug 4, 5:43 PM MDTFlash Flood WarningPUBBent3 hr
Aug 4, 5:56 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBBent34 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.